Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 6, 2002, 3:59 PM CDT for Marathon County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2002, 3:59 PM CDT (20:59 UTC)
- Expired
- May 6, 2002, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 062059 SVRGRB WIC073-062145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 358 PM CDT MON MAY 6 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 445 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR ROZELLVILLE. THAT PLACES IT 21 MILES SOUTHWEST OF WAUSAU. IT WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... MOON BY 410 PM CDT. MOSINEE BY 415 PM CDT. KNOWLTON BY 420 PM CDT. BEVENT BY 445 PM CDT. A WEATHER SPOTTER REPORTED THAT THE STORM HAD PRODUCED NICKEL-SIZED HAIL. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 AM CDT, 12 hours 29 minutes earlier.
Area forecast discussion, May 6, 3:30 AM CDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT MON MAY 6 2002 FRONTAL SYSTEM NOW OVER SOUTHERN WISCONSIN GETTING A LITTLE PUSH FROM CONVECTION ALONG IT...BUT WILL WANT TO RETURN NORTH LATER TODAY AS THERE ARE STRONG SOUTH WINDS IN THE BOUNDARY LAYER (ACARS SOUNDING FROM OHARE HAD WINDS FROM 210 AT 54 KNOTS AT 0615 UTC). IT SHOULD BE THE FOCUS OF SOME CONTINUING SHOWERS AND THUNDERSTORMS THROUGH ABOUT NOON...THEN THERE SHOULD BE A BREAK UNTIL LATE IN THE DAY WHEN SOME UPPER FORCING ARRIVES FROM THE NORTHWEST. FRONT WILL MAKE HIGH TEMPERATURE FORECASTING DIFFICULT TODAY...WITH HIGHS IN THE 40S NEAR THE MICHIGAN BORDER AND NEAR 70 ACROSS THE SOUTHERN COUNTIES. FRONT SHOULD GET A GOOD SHOVE TO THE SOUTH TONIGHT AND STAY DOWN THERE FOR A DAY OR SO. THIS SHOULD ALLOW A GENERALLY DRY FORECAST FOR TONIGHT THROUGH TUESDAY NIGHT. COORDINATED WITH MARQUETTE...THANK YOU. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 6, 6:00 AM CDT, 9 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON MAY 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SOUTH OF A GREEN BAY TO WISCONSIN RAPIDS LINE. A WARM FRONT WILL TRY TO MOVE NORTH INTO CENTRAL AND EAST CENTRAL WISCONSIN TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN ASSOCIATION WITH THE FRONT...AND THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IF THERE IS SUFFICIENT DESTABILIZATION OF THE ATMOSPHERE. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING...BUT THEY ARE NOT EXPECTED TO BE SEVERE. SPOTTER GROUPS IN SOUTHERN AREAS COULD BE NEEDED THIS AFTERNOON OR TONIGHT. THIS OUTLOOK WILL BE UPDATED BY NOON. ADDITIONAL WEATHER INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, May 6, 11:00 AM CDT, 4 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1100 AM CDT MON MAY 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A MARSHFIELD TO WAUPACA TO CHILTON LINE. A STATIONARY FRONT WILL REMAIN ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AS WEAK LOW PRESSURE SHIFTS EAST ALONG THE BOUNDARY. CLEARING SKIES WILL SPREAD ACROSS CENTRAL WISCONSIN...ALLOWING TEMPERATURES TO QUICKLY WARM INTO THE 70S. THE WARM TEMPERATURES... COMBINED WITH INCREASING LOW LEVEL MOISTURE...WILL GENERATE ENOUGH INSTABILITY TO SUPPORT SEVERE THUNDERSTORMS ACROSS CENTRAL WISCONSIN AND THE SOUTHERN FOX VALLEY. THE STORMS SHOULD DEVELOP OVER WEST CENTRAL WISCONSIN BETWEEN 2:00 PM AND 3:00 PM...THEN TRACK EAST THROUGH CENTRAL AND EAST CENTRAL WISCONSIN DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER GROUPS IN CENTRAL WISCONSIN AND THE SOUTHERN FOX VALLEY MAY BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Local storm report, May 6, 3:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
354 PM CDT MON MAY 6 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0351 PM ROZELLVILLE WI .88 INCH HAIL
05/06/02 MARATHON
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 6, 4:12 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 48 min |
| May 6, 4:46 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 44 min |
| May 6, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 40 min |
| May 6, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 32 min |
| May 6, 5:26 PM CDT | Tornado Warning | GRB | Waupaca | 34 min |
| May 6, 5:43 PM CDT | Tornado Warning | GRB | Outagamie, Winnebago | 47 min |
| May 6, 5:49 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 41 min |
| May 6, 6:06 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 24 min |
| May 6, 6:16 PM CDT | Tornado Warning | GRB | Calumet | 29 min |
| May 6, 6:25 PM CDT | Special Marine Warning | GRB | 110 min | |
| May 6, 6:25 PM CDT | Special Marine Warning | GRB | 110 min | |
| May 6, 6:25 PM CDT | Special Marine Warning | GRB | 110 min | |
| May 6, 6:27 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 33 min |
| May 6, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 45 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 40 min |
| May 6, 6:43 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.